Alert archive / Alabama / River Flood Warnings in 2009
River Flood Warning 27, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Mar 15, 2009, 9:35 AM CDT for Sumter County, Alabama. It took effect at Mar 16, 2009, 5:17 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 15, 2009, 9:35 AM CDT (14:35 UTC)
- In effect from
- Mar 16, 2009, 5:17 PM CDT
- Expired
- Mar 16, 2009, 10:27 AM CDT
- In force
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
County Sumter County, AL
The radar
The Columbus AFB radar (KGWX), 146 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sucarnoochee River at Livingston (LVNA1).
- Action stage
- 18 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02467500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Mar 15, 6:27 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 15, 6:27 AM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 627 AM CDT SUN MAR 15 2009 .SHORT TERM...TODAY AND TONIGHT. RAIN CONTINUES ACROSS CENTRAL ALABAMA EARLY THIS MORNING...ALTHOUGH THERE ARE SIGNS THAT THIS BATCH OF RAIN IS MOVING ONWARD. RADAR LOOPS THE LAST COUPLE HOURS SHOWING THE BACK EDGE OF THE MAIN PRECIP SHIELD MAKING A STEADY EASTWARD PROGRESS. MAKES IT DIFFICULT ON FOR THE FIRST PERIOD OF THE FORECAST ON TRYING TO PINPOINT WHERE THE RAIN WILL BE AS THE FORECAST HITS THE WIRES. ALSO...THERE STILL MAY BE SOME LIGHT RAIN OR DRIZZLE BACK TO THE WEST. SO...DECIDED TO GO WITH A SOMEWHAT PESSIMISTIC (HIGHER POP) FORECAST FOR TODAY. AS FOR TEMPS TODAY...AND ALL SENSIBLE WEATHER ELEMENTS TONIGHT... THE FORECAST WILL LEAN HEAVILY ON INPUT FROM THE NAM MODEL. IN THIS FORECASTERS EYES...THE NAM HAS HANDLED SEVERAL MESOSCALE ELEMENTS OF THE FORECAST MUCH BETTER THAN THE GFS -- THE TIMING AND PLACEMENT OF THE RAIN SHIELD...THE STRENGTH OF THE CAD WEDGE IN THE EAST...AND THE STRENGTH OF THE WARM SECTOR SURGE IN THE SOUTH. THIS MEANS THAT AFTER AN EXPECTED LULL IN THE RAIN THIS AFTERNOON...THE RAIN SHOULD MAKE ANOTHER SURGE NORTHWARD INTO ALMOST (IF NOT ENTIRELY) ALL THE FORECAST AREA BY MONDAY MORNING. THIS ALSO MEANS THAT WE WILL GO WITH THE NAMS COOLER TEMPS IN THE NORTHEAST TODAY (THAT WORKED WELL FOR US YESTERDAY). /61/ .LONG TERM...MONDAY THROUGH SATURDAY. RAINY CONDITIONS ARE STILL EXPECTED TO LAST THROUGH MOST OF THE DAY MONDAY. THE LATEST BATCH OF COMPUTER MODEL DATA HAVE SLOW DOWN THE UPPER LEVEL SHORT WAVE THAT WILL HELP FINALLY PUSH THIS MOISTURE OUT OF THE AREA. AS A RESULT...ADJUSTED THE MONDAY FORECAST TO HOLD ON TO THE RAIN A TAD LONGER. EXPECT HIGH TEMPERATURES TO REBOUND INTO THE LOWER TO MID 70S TUESDAY AND WEDNESDAY WITH PLENTY OF SUNSHINE IN PLACE. GFS CONTINUES TO SHOW A WEAK COLD FRONT MOVING THROUGH THE AREA ON THURSDAY. HOWEVER...THE LATEST ECMWF IS NOW KEEPING THE FRONT STALLED NORTH OF THE AREA. A VERY DIFFERENT SOLUTION COMPARED TO ITS PREVIOUS RUN. BASED ON THE ENSEMBLE MOS...THE GFS IS VERY ADAMANT THAT A FRONTAL PASSAGE WILL OCCUR AND THAT HIGH PRESSURE WILL BE IN PLACE OVER THE WEEKEND. HOWEVER...IF THIS SOLUTION DID NOT PAN OUT...THEN MY WHOLE WEEKEND FORECAST IS OUT THE WINDOW. AS A RESULT...FORECAST CONFIDENCE IS LOW FROM THURSDAY THROUGH THE WEEKEND. 10/ARM && .AVIATION...12Z TAF DISCUSSION. ITS A BIG MESS OUT THERE THIS MORNING...AND THIS WILL LARGELY CONTINUE OVER THE NEXT 24 HOURS. THERE IS EXPECTED TO BE A 18-24 HOUR PERIOD IN BETWEEN BOUTS OF STEADY RAIN...STARTING THIS MORNING AND LASTING UNTIL AFTER 06Z MONDAY. CEILINGS...HOWEVER...WILL REMAIN LOW. I REALLY CANT RULE OUT SOME DRIZZLE OR FOG EVEN AFTER THE STEADY RAIN HAS LONG SINCE MOVED OUT TODAY...ALTHOUGH MY CONFIDENCE WAS NOT HIGH ENOUGH IN THIS TO INCLUDE IN THE TAFS AT THIS TIME. EVEN THE WINDS ARE TRICKY...SINCE THERE ARE NUMEROUS MESOSCALE BOUNDARIES AND SURFACE HIGHS AND LOWS AROUND. WHERE I HAD HIGH ENOUGH CONFIDENCE...I INCLUDED A PREDOMINANT DIRECTION. OTHERWISE... I JUST WENT WITH VARIABLE WINDS. LUCKILY...MOST SPEEDS SHOULD STAY AT OR BELOW 6 KTS. /61/ && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Mar 15, 6:29 AM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 629 AM CDT SUN MAR 15 2009 ALZ011>015-017>050-161130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 629 AM CDT SUN MAR 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. MINOR RIVER FLOODING WILL CONTINUE ON THE TOMBIGBEE RIVER TODAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MINOR FLOODING IS EXPECTED TO CONTINUE ON THE TOMBIGBEE RIVER THROUGH WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:55 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 48 hr |
| Mar 15, 9:27 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 71 hr |
| Mar 15, 9:31 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 71 hr |
Nearby
River Flood Warnings in Alabama, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.